This site is intended for health professionals only
Saturday 22 October 2016 Instagram
Share |

Insulin manufacturing fault causes Europe-wide recall

Insulin manufacturing fault causes Europe-wide recall

Insulin manufacturing fault causes Europe-wide recall

Diabetics across Europe are being asked to check their insulin pens or pen cartridges following a manufacturing fault. 

The Medicines and Healthcare products Regulatory Agency (MHRA) has discovered that some cartridges had too much or too little insulin. 

More than one million prescriptions for the NovoMix 30 Flexpen 100 U/ml pre-filled pen and the NovoMix 30 Penfill 100U/ml cartridge were filed in England in 2012 along. 

Around 4,620 batches are likely to be affected out of the 3.3 million sold across Europe. 

Gerald Heddell, the MHRA’s director of Inspection, Enforcement and Standards, said: “Patients who use this product should check the batch numbers to see if their medicine is affected. If it is not listed as part of the recall, they should continue to take it as prescribed.” 

Simon O’Neill, Diabetes UK’s director of Health Intelligence and Professional Liaison, said: “The important thing is that anyone affected by this must keep taking their insulin but should get it replaced at the earliest opportunity. We recommend people test their blood glucose levels regularly and be aware that their glucose levels may potentially run higher or lower.”

People with diabetes or their carers can check to see if they have pens or cartridges from the affected batches by looking to see if the following batch numbers are printed on the pen or cartridge: CP50912, CS6D422, CS6C628, CS6C411, CP50750, CP50639, CP51706, CP50940, CP50928, CP50903, CP50914, CP50640, CP51095, CP50904, CP50650, CP51098, CP50915, CP50412, CFG0003, CFG0002, CFG0001, CP50902, CP50749, CP50393, CP50950, CP51025, CP50751, CP50375, CP50420, CP51097, CP50641, CP51096 and CP50392.

The MHRA have published a list of recalled batches on their website.

Ads by Google

You are leaving

You are currently leaving the Nursing in Practice site. Are you sure you want to proceed?